Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 7, 2009, 7:56 PM CST for Johnson County, Washington County, Iowa. It took effect at Feb 8, 2009, 4:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 7:56 PM CST (01:56 UTC)
- In effect from
- Feb 8, 2009, 4:00 AM CST
- Expired
- Feb 8, 2009, 9:13 AM CST
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Johnson County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point English River at Kalona (KALI4). The gauge peaked at 13.79 ft at Feb 8, 2009, 2:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05455500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDVN 080156 FLWDVN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 756 PM CST SAT FEB 07 2009 .MELTING SNOW HAS CAUSED THE ENGLISH RIVER AT KALONA TO RISE OUT OF ITS BANKS. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . IAC103-183-081356- /O.NEW.KDVN.FL.W.0002.090208T1000Z-090210T2000Z/ /KALI4.1.ER.090208T1000Z.090208T1800Z.090209T0800Z.NO/ 756 PM CST SAT FEB 07 2009 ...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLOOD WARNING FOR THE ENGLISH RIVER AT KALONA. * UNTIL MONDAY MORNING. * AT 7:00 PM SATURDAY THE STAGE WAS 12.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE RISING TO 14.3 FEET SUNDAY. FALL BELOW FLOOD STAGE MONDAY MORNING. RAINFALL MONDAY IS EXPECTED TO CAUSE FURTHER RISES LATER THIS WEEK. $$
2 follow-up statements
000 WGUS83 KDVN 081158 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 558 AM CST SUN FEB 08 2009 .SNOWMELT RUNOFF WILL RESULT IN FLOODING ON PORTIONS OF THE IOWA AND ENGLISH RIVERS. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . IAC095-103-082358- /O.EXT.KDVN.FL.W.0003.000000T0000Z-090211T0205Z/ /MROI4.1.ER.090208T1054Z.090209T0000Z.090209T1405Z.NO/ 558 AM CST SUN FEB 08 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARENGO. * UNTIL MONDAY MORNING. * AT 5:00 AM SUNDAY THE STAGE WAS 14.0 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE TO 14.7 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. $$ IAC103-183-082358- /O.CON.KDVN.FL.W.0002.000000T0000Z-090210T2000Z/ /KALI4.1.ER.090208T2148Z.090209T0000Z.090209T0800Z.NO/ 558 AM CST SUN FEB 08 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE ENGLISH RIVER AT KALONA. * UNTIL MONDAY MORNING. * AT 5:00 AM SUNDAY THE STAGE WAS 13.7 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 14.1 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY MORNING. $$
000 WGUS83 KDVN 081513 FLSDVN FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 913 AM CST SUN FEB 08 2009 .SNOW MELT BROUGHT RAPID RISES TO TEH ENGLISH RIVER...REACHING JUST UNDER FLOOD STAGE OVERNIGHT. THE RIVER IS NOW FALLING AND THE FLOOD WARNING IS CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE FORECAST ISSUANCE TIME. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/QUADCITIES . IAC103-183-081543- /O.CAN.KDVN.FL.W.0002.000000T0000Z-090210T2000Z/ /KALI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 913 AM CST SUN FEB 08 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE ENGLISH RIVER AT KALONA. * AT 9:00 AM SUNDAY THE STAGE WAS 13.4 FEET...AND FALLING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 13.7 FEET. FALL TO 13.0 FEET MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:07 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 7, 3:07 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 307 PM CST SAT FEB 07 2009 .SYNOPSIS... RECORD BREAKING TEMPERATURES ALREADY WERE OCCURRING BY 11 AM OVER THE SOUTHERN 1/2 OF THE CWA. AS OF 2 PM...WE HAVE SEEN HOURLY TEMPERATURES OF 59 AT MOLINE...65 AT BURLINGTON...AND 70 AT KEOKUK. UNDER SUNNY SKIES AND RELATIVELY LIGHT WINDS...THIS HAS TO BE ABOUT AS NICE OF WEATHER AS FEBRUARY CAN OFFER. A COLD FRONT IS POISED JUST UPSTREAM...AND IS NOW MOVING SOUTHEAST THROUGH CENTRAL IOWA. VISIBLE SATELLITE SHOWS THAT ANY REMAINING SNOW OVER THE NORTHERN CWA...AND FOR THAT MATTER THE REMAINDER OF IOWA AND SOUTHERN MINNESOTA IS PATCHY AND DIRTY. WITH TEMPERATURE ABOVE FREEZING THROUGH THE NEXT WEEK...EVEN THE TRACE AMOUNTS WILL BE GONE. && .SHORT TERM...TONIGHT AND SUNDAY... THE COLD FRONT WILL FLIP THE WINDS TO THE NORTHWEST TONIGHT...AND USHER IN A MUCH COLDER AIRMASS...BUT NOT A SEASONALLY COLD ONE FOR FEBRUARY. THE 850MB ZERO LINE SHOULD REACH HIGHWAY 20 TONIGHT...WITH TEMPS ALOFT ON SUNDAY RETURNING TO THE 3 TO 6 RANGE BY AFTERNOON. UNDER PARTLY TO MOSTLY CLOUDY SKIES TONIGHT...EXPECT LOWS TO DROP INTO THE LOWER 30S SOUTH...TO LOWER 20S NORTHWEST. THIS SEASONALLY MILE START TO SUNDAY SHOULD ALLOW FOR A DECENT RECOVERY UNDER SUNNY SKIES TO THE UPPER 30S NORTH TO MID 40S SOUTH. ...ERVIN... .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... MUCH OF NEXT WEEK DOMINATED BY SEVERAL STRONG WAVES COMING OUT OF THE SOUTHERN ROCKIES AND TRACKING INTO THE PLAINS AND MIDWEST. THIS PATTERN KEEPS OUR REGION IN THE MILD TO WARM SIDE ESPECIALLY WITH MUCH OF THE SNOW COVER ALREADY GONE OR WILL BE SOON. FIRST STRONG STORM SYSTEM COMES OUT OF THE SOUTHWEST ON MONDAY AS A NEGATIVE TILT TROUGH AND DEEPENS SURFACE LOW AS IT MOVES THROUGH THE NORTHERN PLAINS. HEAVIEST RAIN SHOULD FALL CLOSER TO THE SURFACE LOW STAYING WELL NW OF THE DVN CWA. THE DVN CWA SHOULD SEE AN AREA OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS PUSHING QUICKLY THROUGH THE REGION ESPECIALLY MONDAY AFTERNOON AND EVENING. THEN WE GET DRY-SLOTTED WITH TUESDAY LOOKING WARM WITH PLENTY OF SUNSHINE AND DEEP SOUTHWEST FLOW. WILL FORECAST RECORD OR NEAR RECORD MAX TEMPS ON TUESDAY INTO THE 60S OVER MUCH OF THE CWA. NEXT STRONG STORM SYSTEM WILL IMPACT THE REGION ABOUT WEDNESDAY TRACKING NEAR THE DVN CWA WITH 12Z ECMWF INDICATING SURFACE LOW MOVING FROM OK TO NORTHERN IL INTO LOWER MI. THE TRACK MAY VARY SOMEWHAT BUT THIS LOOKS TO BE A MODERATE TO POTENTIALLY HEAVY OVERRUNNING RAIN AS VERY IMPRESSIVE FEED OFF THE GULF SO DEEP MOISTURE AVAILABLE FOR HEAVY RAIN. SOMEWHAT COLDER AIR MAY GET INTO OUR FAR NORTHERN CWA AT THE TAIL END OF THE EVENT BY EARLY THURSDAY BUT SNOWFALL WOULD BE BRIEF. COLDER AIR...BUT NOT ARCTIC...RETURNS LATE NEXT WEEK AND INTO EARLY NEXT WEEKEND. ECMWF MODEL TAKES NEXT STORM FARTHER SOUTH ACROSS THE MID MISSISSIPPI VALLEY INTO THE OHIO VALLEY WITH THE DVN CWA ON THE EDGE OF THE PRECIPITATION...WHICH WOULD BE COLD ENOUGH FOR SNOW. TRACK OF THIS STORM SYSTEM COULD EASILY END UP FARTHER NORTH WITH POTENTIAL FOR HEAVIER SNOW BUT THIS REMAINS TO BE SEEN. ..HAASE.. && .AVIATION... MVFR CIGS WILL MOVE TOWARDS THE CWA THIS EVENING ALONG A COLD FRONT...AND SHOULD IMPACT DBQ BETWEEN 02Z AND 10Z...AND POSSIBLY CID BETWEEN 01Z AND 09Z. MLI AND BRL ARE EXPECTED TO REMAIN SCATTERED...BUT WILL NEED TO BE WATCHED FOR STRATUS IMPACTING THEM AS WELL. FOR NOW...WILL KEEP THOSE TWO SITE VFR. TOMORROW...EXPECT VFR CONDITIONS UNDER CLEAR SKIES AS HIGH PRESSURE MOVES IN. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/HAASE
Hazardous weather outlook, Feb 7, 4:35 AM CST, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 435 AM CST SAT FEB 7 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 435 AM CST SAT FEB 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE EXTENDED PERIOD OF ABOVE NORMAL TEMPERATURES THROUGH EARLY NEXT WEEK WILL BRING AN INCREASED RISK OF BREAK UP ICE JAMS. RIVERS MOST AT RISK FOR DEVELOPING BREAK UP ICE JAMS ARE THE ROCK... IOWA UPSTREAM OF CORALVILLE RESERVOIR... AND THE LOWER PORTIONS OF THE SKUNK AND DES MOINES. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EARLY EVENING... ESPECIALLY OVER SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A FEW OF THE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. LATEST INDICATIONS ARE THAT A SIGNIFICANT STORM SYSTEM MAY IMPACT THE AREA LATE TUESDAY THROUGH WEDNESDAY... POSSIBLY BRINGING MODERATE TO HEAVY AMOUNTS OF RAIN AND SOME SNOW. WITH RIVERS RUNNING HIGH FROM RECENT SNOW MELT... ANY HEAVY RAIN WOULD INCREASE THE THREAT FOR FLOODING. THERE IS STILL A LOT OF UNCERTAINTY AS TO THE TRACK AND STRENGTH OF THIS STORM SYSTEM. PERSONS WITH INTERESTS ALONG AREA RIVERS WILL ESPECIALLY WANT TO STAY TUNED TO LATER FORECASTS AND UPDATES REGARDING THE POTENTIAL FOR HEAVY RAIN AND FLOODING MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:21 AM CST | River Flood Warning | DVN | Iowa, Johnson | 9 days |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.